Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 73, NWS Brownsville, TX

July 16, 2007Cameron County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 16, 2007, 5:21 AM CDT for Cameron County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2007, 5:21 AM CDT (10:21 UTC)
Expired
Jul 16, 2007, 6:15 AM CDT
In force
54 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2694 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 161023
FFWBRO
TXC061-161115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
521 AM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF SAN BENITO...

* UNTIL 615 AM CDT

* AT 514 AM CDT...HOURLY RAINFALL TOTALS OVER AREAS OF CAMERON COUNTY
  JUST SOUTHEAST OF HARLINGEN WERE APPROACHING 3 INCHES. THIS 
  HEAVY RAINFALL WILL CAUSE FLASH FLOODING IN CENTRAL CAMERON        
  COUNTY...AS TRAINING OF THE STORMS CONTINUES IN THIS AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 2599 9768 2599 9748 2617 9748 2617 9768

$$

PHILO
1 follow-up statement
000 
WGUS74 KBRO 161058
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
556 AM CDT MON JUL 16 2007

TXC061-161115-
CAMERON TX-
556 AM CDT MON JUL 16 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
CENTRAL CAMERON COUNTY...

AT 549 AM CDT...THUNDERSTORMS PRODUCING FLASH FLOODING WERE REPORTED 
OVER CENTRAL CAMERON COUNTY. HEAVY RAINS IN EXCESS OF 4 INCHES HAVE 
FALLEN IN SOME LOCATIONS...ESPECIALLY BETWEEN SAN BENITO AND 
HARLINGEN. DURING YOUR MORNING COMMUTE...BE AWARE OF THE POSSIBILITY 
OF FLOODED ROADWAYS AND ALLOW EXTRA TIME FOR YOUR COMMUTE. THIS 
WARNING MAY BE EXTENDED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN BENITO.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2599 9768 2599 9748 2617 9748 2617 9768

$$

PHILO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:35 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 16, 2:35 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
235 AM CDT MON JUL 16 2007

.DISCUSSION...THREE TO FOUR INCHES OF RAIN WERE RECEIVED IN A SHORT
PERIOD OF TIME IN NE STARR AND ALL OF BROOKS COUNTIES. THIS MCS HAS
NOW DISSIPATED. BRO REACHED 94 DEG F SUN...WITH A LOW OF 79. HRL
94/78 AND MFE 97/79...IN A SE SFC FLOW OF 15 TO 25 MPH.

THE MCS THAT ENCROACHED OUR NRN COUNTIES LAST NIGHT IS JUST A
PRECURSOR TO HVY RAINS FCST FOR LATER TDY AND TUE...POSSIBLY
EXTENDING INTO THE WEEKEND. THE MECHANICS FOR HVY RAIN PRODUCTION
ARE A COMBINATION OF A POSITIVELY TILTED UPPER LEVEL TROF EXTENDING
FROM ERN TX INTO OUR REGION...AND AN EASTERLY WAVE MVG EAST TO WEST
JUST SOUTH OF OUR REGION. THE LATEST GFS MDL...WHICH INITIALIZED
BEST WITH LAST NIGHTS MCS INTENSITY AND LOCATION...SPINS OUT A
VIGOROUS UPPER LOW AT THE BASE OF THIS COASTAL UPPER TROF BY 18Z
TDY. IF THIS SCENARIO HAPPENS...VIGOROUS PVA WILL BE AVAILABLE FOR
THE LIFTING PROCESS OF AN ATM THAT IS PROGD TO CONTAIN 2.50 INCHES
OF PWATS AND -3 SI VALUES...SKEWING TOWARD A HVY RAFL EVENT WITH
STRONG TSTM DEVELOPMENT. FM 1244 AM TDY...SPC NOTED THIS FOR
LOCATIONS IN OUR VICINITY...THOUGH BUOYANCY WILL BE LIMITED BY THE
VAST CLOUD/PCPN SHIELD...LOW-LEVEL WIND FIELDS VCNTY THE SFC LOW
WILL EXHIBIT WEAK LOW-LEVEL TURNING.  THUS...WHILE PROBABILITIES
WILL BE LOW...IT IS POSSIBLE THAT A STRONGER TSTM MAY PRODUCE A
BRIEF WEAK TORNADO. THIS ANALYSIS BY SPC WAS MAINLY FOR FL/LA
AREAS...BUT SIMILAR CONDITIONS COULD BE EXPERIENCED HERE IN DEEP S
TX...ESPECIALLY IF THE GFS UPPER LOW FORMS OVRHD THIS PM. THE MAIN
THREAT UNDER THIS SYNOPTIC SITUATION WILL BE FLOODING RAINS THIS
WEEK...AS PWATS IN THE 2.25 INCH RANGE ARE FCST NOW THRU SUN.
&&

.MARINE...BUOY020 REPORTED SE WINDS 10 TO 12 KTS AND SEAS AT 3.3
FT.  MODERATE WINDS AND SEAS WILL CONTINUE OVER THE LOWER TEXAS
COASTAL WATERS THROUGH THE MIDDLE OF THE WEEK. AN UPPER LEVEL LOW
ALONG THE DEEP SOUTH TEXAS COASTLINE WILL INCREASE THE CHANCES FOR
SHOWERS AND THUNDERSTORMS THROUGH THE MIDDLE OF THE WEEK.  HIGH
PRESSURE WILL BUILD INTO THE AREA BY THE END OF THE WEEK CAUSING A
DRIER AND MORE STABLE AIRMASS.
&&

.AVIATION...VFR CIGS WILL PREVAIL THROUGH THE FCST WITH LIKELY
SHRA/TSRA CREATING TEMPO MVFR TO IFR CONDITIONS. WINDS WILL BE LIGHT
TO MODERATE FROM THE SOUTHEAST THROUGH TUESDAY MORNING.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  89  78  87  78 /  60  60  60  40
BROWNSVILLE          91  76  89  76 /  60  60  60  40
HARLINGEN            91  75  90  76 /  60  60  60  40
MCALLEN              92  75  92  75 /  60  60  60  40
RIO GRANDE CITY      95  75  93  75 /  40  40  60  40
SOUTH PADRE ISLAND   89  78  87  79 /  60  60  60  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ248>257.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...LEAD METEOROLOGIST PHILO 58
MESO/MARINE/AVIATION...LEAD METEOROLOGIST FLATT 65
Hazardous weather outlook, Jul 16, 5:00 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CDT MON JUL 16 2007

TXZ248>257-171100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CDT MON JUL 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE RIO GRANDE VALLEY
THROUGH TONIGHT...AS AN UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPS
OVER OUR REGION. THIS FEATURE...IN CONJUNCTION WITH COPIOUS AMOUNTS
OF MOISTURE IN THE ATMOSPHERE...WILL INDUCE THUNDERSTORM DEVELOPMENT
WITH HEAVY RAINFALL BY THIS AFTERNOON...AND THESE HEAVY RAINS WILL
LIKELY CONTINUE THOUGH THE EVENING. IF YOU ENCOUNTER WATERS OF
UNKNOWN DEPTH WHILE DRIVING...TURN AROUND...DONT DROWN.
ALSO...FACTOR IN THE LIKELIHOOD OF PONDED ROADWAYS WHILE DRIVING
AND SLOW DOWN. ALWAYS DRIVING DEFENSIVELY DURING HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN UPPER LEVEL LOW WILL REMAIN ALOFT FOR TUESDAY AND WEDNESDAY
...ALONG WITH TROPICAL MOISTURE MOVING NORTH OUT OF THE BAY OF
CAMPECHE. THIS COMBINATION OF FACTORS WILL INCREASE THE THREAT OF
LOCALLY HEAVY RAINS ACROSS MOST OF DEEP SOUTH TEXAS THROUGHOUT THE
UPCOMING WEEK. ALONG WITH THE HEAVY RAIN POTENTIAL...ISOLATED STRONG
TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER OUR REGION TUESDAY AND
WEDNESDAY...WITH A TROPICAL AIRMASS AND THE CHANCE FOR HEAVY RAINS
CONTINUING THROUGH SUNDAY. ALSO...A MODERATE RISK OF RIP CURRENTS IS
POSSIBLE EACH DAY AT LOCAL BEACHES WITH MARINE WARNING POSSIBLE AS
STRONG THUNDERSTORMS MOVE OVER OUR GULF WATERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH
WEDNESDAY...AND POSSIBLY BEYOND THIS PERIOD.

PHILO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:17 PM CDTSevere Thunderstorm WarningBROBrooks, Kenedy43 min
Jul 15, 9:23 PM CDTFlash Flood WarningBROBrooks97 min
Jul 15, 10:40 PM CDTFlood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more39 hr
Jul 16, 4:30 AM CDTSpecial Marine WarningBRO90 min
Jul 16, 6:18 AM CDTFlash Flood WarningBROCameron117 min
Jul 16, 7:15 AM CDTFlash Flood WarningBROHidalgo2 hr
Jul 16, 9:16 AM CDTFlash Flood WarningBROHidalgo59 min
Jul 16, 2:04 PM CDTFlash Flood WarningBROKenedy56 min
Jul 16, 2:17 PM CDTFlash Flood WarningBROStarr58 min
Jul 16, 2:22 PM CDTSpecial Marine WarningBRO38 min
Jul 16, 2:39 PM CDTFlash Flood WarningBROJim Hogg66 min
Jul 16, 3:02 PM CDTFlash Flood WarningBROKenedy58 min
Jul 16, 3:08 PM CDTFlash Flood WarningBROZapata67 min
Jul 16, 3:43 PM CDTFlash Flood WarningBROBrooks62 min
Jul 16, 4:01 PM CDTFlash Flood WarningBROKenedy59 min
Jul 16, 4:08 PM CDTSevere Thunderstorm WarningBROZapata37 min
Jul 16, 4:16 PM CDTFlash Flood WarningBROZapata59 min
Jul 16, 4:31 PM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy44 min
Jul 16, 4:37 PM CDTFlash Flood WarningBROHidalgo68 min
Jul 16, 4:45 PM CDTSevere Thunderstorm WarningBROZapata19 min
Jul 16, 5:16 PM CDTFlash Flood WarningBROStarr59 min
Jul 16, 5:16 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr44 min
Jul 16, 5:52 PM CDTFlash Flood WarningBROHidalgo53 min
Jul 16, 6:10 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr35 min
Jul 16, 6:14 PM CDTFlash Flood WarningBROStarr61 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.